Alert archive / Ohio / Wind Advisories in 2024
Wind Advisory 5, NWS Wilmington, OH
NWS Wilmington, OH issued this wind advisory at Oct 31, 2024, 3:30 AM EDT for 12 counties in Ohio. It took effect at Oct 31, 2024, 9:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 31, 2024, 3:30 AM EDT (07:30 UTC)
- In effect from
- Oct 31, 2024, 9:00 AM EDT
- Expired
- Oct 31, 2024, 1:54 PM EDT
- In force
- 5 hr
- Issued by
- NWS Wilmington, OH
Counties Auglaize County, OH, Champaign County, OH, Clark County, OH, Darke County, OH, Delaware County, OH, Hardin County, OH, Logan County, OH, Madison County, OH, Mercer County, OH, Miami County, OH, Shelby County, OH, Union County, OH
The radar
The Cincinnati radar (KILN), 94 km from the middle of the area, began a volume at 07:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.5 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1596 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
328 WWUS71 KILN 310730 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 330 AM EDT Thu Oct 31 2024 OHZ026-034-035-042>046-051>054-311530- /O.NEW.KILN.WI.Y.0005.241031T1300Z-241031T1800Z/ Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union-Delaware-Miami- Champaign-Clark-Madison- Including the cities of Ada, Coldwater, St. Marys, New Bremen, Wapakoneta, Greenville, Minster, Marysville, Celina, Delaware, Bellefontaine, Springfield, Tipp City, Troy, Kenton, Sidney, Plain City, London, Piqua, West Jefferson, and Urbana 330 AM EDT Thu Oct 31 2024 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 2 PM EDT THIS AFTERNOON... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of central and west central Ohio. * WHEN...From 9 AM this morning to 2 PM EDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
532 WWUS71 KILN 311520 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 1120 AM EDT Thu Oct 31 2024 OHZ026-034-035-042>046-051>054-311800- /O.CON.KILN.WI.Y.0005.000000T0000Z-241031T1800Z/ Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union-Delaware-Miami- Champaign-Clark-Madison- Including the cities of Coldwater, Wapakoneta, Ada, New Bremen, Marysville, Sidney, Springfield, Tipp City, St. Marys, Bellefontaine, Greenville, West Jefferson, Kenton, Urbana, Piqua, Delaware, Troy, London, Plain City, Minster, and Celina 1120 AM EDT Thu Oct 31 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WHAT...Southwest winds 20 to 30 mph gusting to 45 to 50 mph. * WHERE...Portions of central and west central Ohio. * WHEN...Until 2 PM EDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects such as decorations, particularly inflatable decorations. Tree limbs could be blown down, possibly resulting in isolated power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure outdoor objects. && $$ Franks
260 WWUS71 KILN 311754 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 154 PM EDT Thu Oct 31 2024 OHZ026-034-035-042>046-051>054-311900- /O.CAN.KILN.WI.Y.0005.000000T0000Z-241031T1800Z/ Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union-Delaware-Miami- Champaign-Clark-Madison- Including the cities of Coldwater, Wapakoneta, Ada, New Bremen, Marysville, Sidney, Springfield, Tipp City, St. Marys, Bellefontaine, Greenville, West Jefferson, Kenton, Urbana, Piqua, Delaware, Troy, London, Plain City, Minster, and Celina 154 PM EDT Thu Oct 31 2024 ...WIND ADVISORY IS CANCELLED... The highest gusts over 35 to 40 mph have largely subsided this afternoon and wind speed will continue to decrease. $$ Franks
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this wind advisory went out at Oct 31, 2:03 AM EDT, 1 hour 27 minutes earlier.
Area forecast discussion, Oct 31, 2:03 AM EDT, 1 hour 27 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 203 AM EDT Thu Oct 31 2024 .SYNOPSIS... Breezy and seasonably warm weather conditions will continue into Thursday. A cold front will bring scattered showers and a stray thunderstorm Thursday afternoon and evening. Rain will gradually shift east Thursday night, with drier and seasonable weather returning through the start of the weekend. By Sunday, a mild and wetter pattern will set up across the Ohio Valley and continue into the next week. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... Some mid to high clouds will continue to spread across the region through the rest of the night. Winds will persist and may even increase a bit towards daybreak. Temperatures will be fairly steady. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM FRIDAY/... Gusty winds will arrive by the mid-morning hours on Thursday. Strongest winds will be along/NW of I-71 corridor, with southwesterly gusts near or exceeding 40 mph. Gusts expected to be more in the 30-35 mph range further southeast towards the Scioto Valley. Guidance continues to keep the strongest winds below Wind Advisory criteria, which is likely aided by increased cloud coverage and saturated soundings that is keeping the stronger winds aloft from mixing down. However, will continue to monitor trends to see if any headline may be needed, particularly between 10AM - 2PM when the winds will be the strongest. Breezy conditions will continue beyond this period and linger through the evening, but there will be a slight drop-off as gusts will be closer to 20-30 mph. Other feature to monitor Thursday afternoon/evening is an approaching complex of showers and perhaps a few thunderstorms. Thunder potential remains low given the limited amount of CAPE, but thunder is still a non-zero threat. Hi-res models do appear to be trending towards an earlier arrival in showers, potentially in the early afternoon for eastern IN/western OH. Line expected to weaken as it pushes further eastward. A secondary (weaker) line will then begin to move in during the early evening hours, but coverage will likely be lower with this line. This may result in a passing shower during evening activities, but not expecting a complete washout as any passing shower will likely be short-lived. Precip quickly ends from west to east Thursday night. Cooler air will begin to usher in behind the front, but the timing of the front will lead to a notable gradient in temperatures. Lows in our far west may reach the upper 30s, whereas our far southeast may only dip into the lower 50s. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... In the post frontal airmass, surface high pressure will build east into the Great Lakes on Friday. It will be drier and cooler. Highs will range from the upper 50s north to the mid 60s south. The high is poised to move east Friday night into Saturday, but it will continue to influence our weather by keeping it dry. After lows in the lower 30s to the lower 40s. Highs will moderate into the lower 60s north to the upper 60s south. Strong mid level ridging will once again occur over the southeast U.S., and will extend northward into the Ohio Valley during the beginning of the new week. As this occurs, a warm front will push northeast through the region Sunday into Sunday night, bringing clouds and the threat for showers. The highest chance will be over our northwest zones. This will be the start of a warmer and more humid air mass. Highs in the mid 60s to the lower 70s will only fall into the 50s for Sunday night. Our region will remain on the periphery of the strong mid level ridge for Monday and Tuesday. Some embedded disturbances may ripple through this periphery with the chance of showers staying in the forecast, but mostly for our northwest region. It will be unseasonably warm with near record or record highs possible Monday and Tuesday. Highs in the 70s both days with lows remaining very warm in the 50s to lower 60s. By Wednesday, the strong mid level ridge shifts east and flattens as mid level energy moves into the Great Lakes. This will bring a cold front east into our region, along with better chance for showers. It will be cooler with highs ranging from the lower 60s northwest to the lower 70s southeast. && .AVIATION /06Z THURSDAY THROUGH MONDAY/... VFR will continue with some mid clouds spreading into the region after 12Z. A low level jet tracking across the region will result in low level wind shear during the early part of the TAF period with those winds mixing down after 12Z. Expect the strongest winds gusts between about 14Z and 18Z, although it will still remain fairly gusty through the rest of the day and even past 00Z, although there will be a diminishing trend at that point. However, winds will be veering the west late in the period. Showers will spread into the area towards 18Z. At this point, it appears that any restrictions associated with them would be a bit of visibility drop at most. However, as showers taper off towards 00Z, low levels may become moist enough for an MVFR ceiling to develop, at least at some of the sites. Looks like there could be a narrow line of showers with a cold frontal passage late in the period. There may also be a brief increase in wind gusts associated with this. OUTLOOK...No significant weather expected. && .CLIMATE... Wednesday high temperature records are as follows: CVG: 83F, 1927 DAY: 81, 1901,1927 CMH: 80F, 1927 && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Clark NEAR TERM... SHORT TERM...Clark LONG TERM...Hickman AVIATION... CLIMATE...
Hazardous weather outlook, Oct 30, 8:06 PM EDT, 7 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 806 PM EDT Wed Oct 30 2024 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-010015- Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland- Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken- Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-Shelby-Logan- Delaware-Miami-Champaign-Clark-Madison-Licking-Preble-Montgomery- Greene-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking- Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto- 806 PM EDT Wed Oct 30 2024 This Hazardous Weather Outlook is for east central Indiana, southeast Indiana, northeast Kentucky, northern Kentucky, central Ohio, south central Ohio, southwest Ohio and west central Ohio. .DAY ONE...Tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Breezy conditions are expected on Thursday with wind gusts between 35 to 45 MPH possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.